MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm permanent cautery hook instrument for failure analysis investigation.The instrument was analyzed and was found to have a broken distal pitch cable at the clevis hub.The broken cable segment that contains the crimp was still installed within the clevis.The cable was fully broken.There was no discoloration, corrosion, or contamination on the cable to suggest improper reprocessing as a contributing factor.Further inspection found no abnormally sharp or damaged components that could have contributed the cable breaking.Additional observation related to the customer reported complaint: the instrument was found to have a broken distal clevis at the ears of the clevis.The broken piece was not returned, measuring roughly 0.217 x 0.329¿ in size.Clevis does not show abrasions or scratches on the outer surface.Components adjacent to the broken clevis do not show damage.
 
Event or Problem Description
It was reported that the customer observed that the 8mm permanent cautery hook instrument was broken and the equipment was broken upon opening the package.There was no report of patient involvement.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20488918
Report Number2955842-2024-20928
Device Sequence Number3601079
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10230223
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10230223 760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexPrefer Not To Disclose